Minnesota, 2011Winter Storm in Minnesota, January 30 to 31, 2011
January 30 to 31, 2011 · NWS MPX · 16 events in 16 counties and zones
A series of weak storm systems that combined with ample moisture across the Upper Midwest, produced a large area of 6 to 12 inch snowfall amounts across west central, to south central Minnesota from late Sunday afternoon January 30th, to Monday evening January 31st. Although most of the snowfall was light with average snowfall rates around 1 to 2 inches every 6 hours, there were a few heavier…
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of weak storm systems that combined with ample moisture across the Upper Midwest, produced a large area of 6 to 12 inch snowfall amounts across west central, to south central Minnesota from late Sunday afternoon January 30th, to Monday evening January 31st. Although most of the snowfall was light with average snowfall rates around 1 to 2 inches every 6 hours, there were a few heavier bands that developed across south central Minnesota that caused isolated amounts near a foot before the system weakened Monday evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jan 30, 3:36 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Jan 30, 3:36 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
336 PM CST SUN JAN 30 2011
.DISCUSSION...
AN IMPRESSIVE NEXT FEW DAYS OF WEATHER ARE IN STORE FOR THE
EASTERN TWO-THIRDS OF THE COUNTRY...WITH THOUSANDS OF SQUARE MILES
IMPACTED BY SNOW...ICE...OR SEVERE WEATHER. TONIGHT THROUGH MONDAY
WILL BE OUR MAJOR CONCERN WITH A WINTER STORM IMPENDING...FOLLOWED
BY RESIDUAL BLOWING SNOW CONCERNS ON TUESDAY.
SYNOPSIS...TWO WELL-DEFINED WAVES IN SPLIT FLOW OVER THE ROCKIES
THIS AFTERNOON WILL SHIFT EAST INTO TONIGHT. THE NORTHERN ONE WILL
MAKE MORE ADVANCEMENT AND ALREADY TODAY THIS FEATURE HAS BEEN
LEADING TO MOIST RETURN FLOW AND MODERATE TO HEAVY SNOWFALL RATES
ACROSS PARTS OF THE DAKOTAS. THIS WILL EVOLVE SOUTHEAST TOWARDS
EASTERN SD THROUGH MONDAY WITH WIDESPREAD WARM-AIR ADVECTION
GENERATED SNOW ACROSS THE FORECAST AREA. AS THE SOUTHERN STREAM
LOW TAKES OVER THEN...THE SYSTEMS WILL PHASE AND PRODUCE A
SIGNIFICANT SYSTEM TO THE SOUTHEAST...WHICH WILL CONTINUE WINDS
ACROSS THE AREA ON TUESDAY AND WRAP IN COLDER AND DRIER AIR INTO
MN AND WESTERN WI.
NUMERICAL GUIDANCE PREFERENCE...THE MODELS ARE IN DECENT AGREEMENT
WITH THE FORCING PLACEMENT OF THIS SYSTEM...AS WELL AS OUTPUT QPF
WHICH HAS BEEN CONSISTENT. THE NAM IS ABOUT A TIER TO TWO
COUNTIES NORTH ON SOME OF ITS HEAVIER QPF IN WESTERN MN. HAVE
UTILIZED A BLEND OF THE GFS...SREF...AND NAM /TO ACCOUNT FOR SOME
MINOR SPREAD/ INTO THE INHERITED FORECAST...AS WELL AS SOME SHORT
TERM MODELS THROUGH THIS EVENING.
SNOWFALL FORECAST THROUGH MONDAY NIGHT...AS A RIGHT ENTRANCE
REGION TO A JET MAXIMA AND ASSOCIATED QG FORCING SPREAD OVER THE
AREA...THE SNOWFALL SHOULD MARCH EAST FROM THE DAKOTAS THIS
EVENING...PICKING UP IN INTENSITY QUICKLY ONCE IT STARTS. THE
WARM AIR ADVECTION AND ISENTROPIC OMEGA ARE STRONG TONIGHT...AS
IS THE MOISTURE CONVERGENCE ON THE THETA LAYERS. THIS WEST TO EAST
ORIENTED CONVERGENCE IS ALSO A FAVORED FRONTOGENESIS
CORRIDOR...WITH TIGHT PACKING OF THE ISOTHERMS. TOGETHER...THIS
WILL INCREASE THE POTENTIAL FOR BANDED HEAVIER SNOWFALL. AROUND
1.8 G/KG ARE ON THE LIFTED LAYERS THIS EVENING...WHICH WOULD YIELD
A BROAD 3 TO 4 INCHES IN GENERAL TONIGHT...BUT WITH THE BANDED
ENHANCEMENT HIGHER AMOUNTS BY DAYBREAK IN WESTERN MN ARE HIGHLY
LIKELY. SNOW RATIOS ARE A KEY ELEMENT WITH THIS EVENT. WITH THE
COLD ATMOSPHERE...THE COBB RATIOS FROM THE NAM AND GFS FOR DAYS
HAVE BEEN ADVERTISING LIGHT RATIOS. HAVE FOLLOWED NEAR 18 TO 1 ON
AVERAGE FOR TONIGHT. IN BANDS...LOWER 20S TO 1 ARE POSSIBLE. THIS
PROVIDES MORE ON THE ORDER OF 4 TO 6 INCHES BY DAYBREAK IN PARTS
OF WEST CENTRAL MN...AND DOWN THE MN RIVER VALLEY. THIS IS AN
AREA THE 30.15 SREF HAS 90 PERCENT OF ITS MEMBERS PRODUCING AT
LEAST 0.25 OF AN INCH IN 12 HOURS AS WELL AS 80 PLUS PERCENT OF
ITS MEMBERS ADVERTISING A DENDRITIC GROWTH LAYER OF DEEPER THAN
100MB. MODEL SOUNDINGS CONFIRM THIS...WITH THE COLD ATMOSPHERE
LIKELY ALLOWING FOR LARGER FLAKES TO MAKE IT TO THE SURFACE. THAT
WITH HEAVY RATES WILL ALLOW FOR THE BULK OF THE SNOWFALL TO
HAPPEN TONIGHT THROUGH THE MORNING ON MONDAY. THE TWIN CITIES WILL
SEE RATES PICK UP OVERNIGHT THROUGH THE MORNING COMMUTE WITH
TRAVEL IMPACTS ALMOST DEFINITE. BY MONDAY AFTERNOON...AS THE MID-
LEVEL LOW BEGINS TO SHIFT SOUTHEAST...AND OVERALL THE LOW LEVEL
JET WEAKENS AND TURNS FROM SOUTHERLY TO EASTERLY...SNOWFALL SHOULD
BECOME MORE LIGHT ACROSS THE REGION. ACCUMULATIONS WILL STILL
OCCUR...WITH 1 TO 2.5 INCHES AFTER NOON ON MONDAY. OVERALL
SNOWFALL AMOUNTS FOR THIS SYSTEM ARE ON THE ORDER OF 2 TO 5 INCHES
IN WESTERN WI AND CENTRAL MN...TO 5 TO 7 ACROSS EAST CENTRAL AND
SOUTH CENTRAL MN...TO 7 TO 10 IN WEST CENTRAL MN. THIS COMES OUT
REMARKABLY CLOSE WITH COBB FORECAST AMOUNTS...AND GENERAL AMOUNTS
BY THE GARCIA AND COOK EMPIRICAL TECHNIQUES. AND BASED ON THE
30.00 GFS RUN...TWO COOPERATIVE INSTITUTE OF PRECIPITATION STUDIES
/CIPS/ ANALOG EVENTS FROM THE 96-97 WINTER MATCHED DECENTLY AND
HAD 4 TO 8 INCHES...WITH ISOLATED 8 PLUS INCHES...IN THE MN
PORTION OF THE FORECAST AREA.
FORECAST ADAPTATIONS...BASED ON THE WALL OF WARM ADVECTION AND
RADAR TRENDS TO OUR WEST...HAVE ADAPTED ONE HOURLY POPS INTO THE
FORECAST GRIDS FOR THIS EVENING. WE OVERALL BOOSTED THE SNOWFALL
AMOUNTS TONIGHT DUE TO THE BANDED FORCING...KEPT SIMILAR FOR THE
MORNING...AND THEN LOWERED AFTER NOON ON MONDAY. THE HEADLINES
WERE BASICALLY KEPT THE SAME...WITH A SMALL EXPANSION OF THE
ADVISORY.
TUESDAY AND BEYOND...WITH THE STRONG SURFACE LOW AOB 1000 MB
DEVELOPING IN THE LOWER OHIO VALLEY...AND A NEARLY 1060 MB HIGH IN
MT...TUESDAY WILL SEE A TIGHT PRESSURE GRADIENT OVER BASICALLY THE
ENTIRE CENTRAL UNITED STATES. SO NORTHEASTERLY SURFACE WINDS WILL
BE GUSTY. BLOWING SNOW WILL BE LIKELY IN WEST CENTRAL AND SOUTH
CENTRAL MN GIVEN THE AMPLE FRESH SNOW. SOME FORM OF WINTER
HEADLINE MAY BE NEEDED DURING TUESDAY. IN ADDITION...THE PRIMARY
SURFACE LOW TO THE SOUTHEAST WILL DRAG IN COLDER AIR INTO THE
REGION. LOW WIND CHILLS...POTENTIALLY TO -40F...ARE FORECAST OVER
WESTERN MN TUESDAY NIGHT INTO WEDNESDAY MORNING. A MAJORITY OF THE
GEFS MEMBERS STILL ADVERTISE A SUNNY DAY ON WEDNESDAY WITH THE 12Z
RUN...SO AT LEAST THE MN GROUNDHOG SHOULD SEE HIS SHADOW. THE
NORTHWEST FLOW BEHIND THIS SYSTEM REMAINS UNSETTLED. SO SMALL POPS
ARE IN DURING THE LATTER PART OF THE WEEK. WITH 49 OF THE PAST 61
DAYS AT MSP HAVING HAD AT LEAST A TRACE OF SNOW...POPS ARE
PROBABLY THE PRUDENT WAY TO GO UNTIL WE SHAKE THIS PATTERN.
TEMPERATURES DO LOOK TO BE A LITTLE MORE MODERATED ON FRIDAY AND
SATURDAY...WITH POTENTIALLY AROUND 30 DEGREES AGAIN.
&&
.AVIATION... /18Z TAF ISSUANCE/
ALTHOUGH BOUTS OF FLURRIES WILL PERSIST THIS AFTERNOON...CEILINGS
HAVE IMPROVED INTO THE 035-040 RANGE FOR ALL BUT KAXN AND KRWF AS
A WEDGE OF DRIER AIR HAS SPREAD IN FROM THE NORTHEAST. SOME
POTENTIAL FOR KAXN AND KRWF TO LIFT THIS AFTERNOON BUT IT WILL BE
SHORT LIVED AS SNOW IS ADVANCING QUICKLY EASTWARD ACROSS SD. SNOW
EXPECTED INTO KAXN AFTER 21Z...REACHING KMSP AROUND 00Z AND
PERHAPS INTO KEAU AS EARLY AS 04Z. ONCE THE SNOW BEGINS IT IS
GOING TO LAST THROUGH MONDAY BEFORE DIMINISHING MONDAY NIGHT.
FORCING IS BEST TONIGHT THROUGH MONDAY MORNING AND THIS IS WHEN
MOST OF THE ACCUMULATION WILL OCCUR. NOT REAL CONFIDENT THAT
CEILINGS WILL DROP BELOW 010 IN THE SNOW EXCEPT AT KRWF AND KAXN.
KRWF IS ACTUALLY THE WORST OFF AND INDICATED A PERIOD OF MODERATE
SNOW DURING THE EARLY MORNING HOURS ON MONDAY. SURFACE WINDS WILL
BE MAINLY FROM THE NORTHEAST AT 5 TO 8 KNOTS HEADING INTO MONDAY
MORNING AND THEN INCREASE TO 8-12 KNOTS BY THE END OF THE TAF
PERIOD.
KMSP...EXPECT VFR CONDITIONS THIS AFTERNOON WITH CEILINGS AROUND
040. MVFR/IFR CEILINGS ARE NOT FAR OFF TO THE SOUTHEAST BUT THE
CURRENT TRAJECTORY IS FOR THEM TO CONTINUE HEADING SOUTHWEST. THE
LEADING EDGE OF OUR NEXT SNOW EVENT IS ALREADY INTO FAR EASTERN
SOUTH DAKOTA. CONFIDENCE IS HIGH THAT SNOW WILL SPREAD INTO THE
AIRPORT BETWEEN 00Z-03Z WITH CEILINGS/VSBYS LOWERING TO MVFR OR
LESS. SNOWFALL RATES SHOULD BE HIGHEST BETWEEN MIDNIGHT AND NOON
WITH 09Z TO 15Z BEING THE MOST CRITICAL PERIOD FOR 1/2SM TO 3/4SM
ALONG WITH CEILINGS PERHAPS DROPPING BELOW 010. SNOWFALL AMOUNTS
FOR THE AIRPORT RIGHT SNOW ARE FORECAST BETWEEN 3.5 AND 4 INCHES
BETWEEN MIDNIGHT AND NOON MONDAY. NORTHEAST WINDS LESS THAN 10
KNOTS TONIGHT AND MONDAY MORNING WILL INCREASE TO AROUND 10 KNOTS
MONDAY AFTERNOON.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY
FOR BLUE EARTH-BROWN-CHIPPEWA-FARIBAULT-FREEBORN-KANDIYOHI-
LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-NICOLLET-
REDWOOD-RENVILLE-SIBLEY-STEELE-SWIFT-WASECA-WATONWAN-YELLOW
MEDICINE.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST
TUESDAY FOR ANOKA-BENTON-CARVER-DAKOTA-DOUGLAS-GOODHUE-
HENNEPIN-MORRISON-POPE-RAMSEY-RICE-SCOTT-SHERBURNE-STEARNS-
STEVENS-TODD-WASHINGTON-WRIGHT.
WI...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST
TUESDAY FOR DUNN-EAU CLAIRE-PEPIN-PIERCE-ST. CROIX.
&&
MTF/RAHHazardous weather outlook, Jan 30, 12:56 PM CST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1256 PM CST SUN JAN 30 2011
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
311900-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1256 PM CST SUN JAN 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A LONG DURATION SNOW EVENT WILL BEGIN TONIGHT ACROSS THE OUTLOOK
AREA. ACCUMULATING SNOW WILL BEGIN BY THIS EVENING IN WEST CENTRAL
MINNESOTA AND SPREAD QUICKLY EAST AND SOUTH ACROSS THE OUTLOOK
AREA DURING THE EVENING. BY DAYBREAK MONDAY...3 TO 6 INCHES OF
SNOW WILL HAVE FALLEN OVER WEST CENTRAL MINNESOTA WITH 2 TO 3
INCHES OF SNOW ACROSS MUCH OF THE REMAINDER OF THE OUTLOOK AREA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SNOW WILL CONTINUE THROUGHOUT THE DAY ON MONDAY BEFORE
DIMINISHING LATER MONDAY NIGHT. A FEW INCHES OF ADDITIONAL SNOW
ACCUMULATING WILL OCCUR...ESPECIALLY ACROSS WEST CENTRAL THROUGH
SOUTH CENTRAL MINNESOTA. NORTH TO NORTHEAST WINDS WILL INCREASE
ACROSS WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA LATE MONDAY
AND MONDAY NIGHT...LEADING TO BLOWING AND DRIFTING SNOW. SEE THE
LATEST WINTER WEATHER STATEMENT FOR FURTHER DETAILS AT
HTTP://WWW.WEATHER.GOV/DATA/MPX/WSWMPX.
FOLLOWING THE SNOW...ARCTIC AIR WILL RETURN AND WIND CHILLS ARE
EXPECTED TO DROP TO NEAR 25 BELOW ZERO BY TUESDAY MORNING OVER
WEST CENTRAL MINNESOTA. DANGEROUS WIND CHILL VALUES BETWEEN
25 BELOW TO 35 BELOW ARE EXPECTED TUESDAY NIGHT AND WEDNESDAY
MORNING ACROSS MOST OF CENTRAL AND SOUTHERN MINNESOTA.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL
AMOUNTS TONIGHT AND MONDAY TO THE NATIONAL WEATHER SERVICE.
RAH
In the hours before
Local storm report, Jan 30, 4:06 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
406 PM CST SUN JAN 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM SNOW 1 NNE CUMBERLAND 45.55N 92.02W
01/28/2011 E2.0 INCH BARRON WI TRAINED SPOTTER
&&
JPRWinter Storm, Chippewa
- When
- January 30, 5:00 PM CST to January 31, 6:00 PM CST
- Where
- Chippewa forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.022, -95.567 (the zone’s center; the record gives no point)
A period of light snowfall continued for an 18 to 24 hour time span and produced locally 6 to 8 inches.
Winter Storm, Lac Qui Parle
- When
- January 30, 5:00 PM CST to January 31, 6:00 PM CST
- Where
- Lac Qui Parle forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.996, -96.173 (the zone’s center; the record gives no point)
A period of light snowfall continued for an 18 to 24 hour time span and produced locally 6 to 8 inches.
Winter Storm, Swift
- When
- January 30, 5:00 PM CST to January 31, 6:00 PM CST
- Where
- Swift forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.283, -95.681 (the zone’s center; the record gives no point)
A period of light snowfall continued for an 18 to 24 hour time span and produced locally 6 to 8 inches.
Winter Storm, Yellow Medicine
- When
- January 30, 5:00 PM CST to January 31, 6:00 PM CST
- Where
- Yellow Medicine forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.716, -95.868 (the zone’s center; the record gives no point)
A period of light snowfall continued for an 18 to 24 hour time span and produced locally 6 to 8 inches.
Winter Storm, Kandiyohi
- When
- January 30, 6:00 PM CST to January 31, 6:00 PM CST
- Where
- Kandiyohi forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.152, -95.005 (the zone’s center; the record gives no point)
A period of light snowfall continued for an 18 to 24 hour time span and produced locally 6 to 10 inches.
Winter Storm, McLeod
- When
- January 30, 7:00 PM CST to January 31, 6:00 PM CST
- Where
- McLeod forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.824, -94.272 (the zone’s center; the record gives no point)
A period of light snowfall continued for an 18 to 24 hour time span and produced locally 6 to 8 inches.
Winter Storm, Meeker
- When
- January 30, 7:00 PM CST to January 31, 6:00 PM CST
- Where
- Meeker forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.123, -94.527 (the zone’s center; the record gives no point)
A period of light snowfall continued for an 18 to 24 hour time span and produced locally 6 to 8 inches.
Winter Storm, Redwood
- When
- January 30, 7:00 PM CST to January 31, 6:00 PM CST
- Where
- Redwood forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.404, -95.254 (the zone’s center; the record gives no point)
A period of light snowfall continued for an 18 to 24 hour time span and produced locally 7 to 11 inches.
Winter Storm, Renville
- When
- January 30, 7:00 PM CST to January 31, 6:00 PM CST
- Where
- Renville forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.727, -94.947 (the zone’s center; the record gives no point)
A period of light snowfall continued for an 18 to 24 hour time span and produced locally 7 to 11 inches.
Winter Storm, Brown
- When
- January 30, 8:00 PM CST to January 31, 6:00 PM CST
- Where
- Brown forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.242, -94.727 (the zone’s center; the record gives no point)
A period of light snowfall continued for an 18 to 24 hour time span and produced locally 7 to 10 inches.
Winter Storm, Nicollet
- When
- January 30, 8:00 PM CST to January 31, 6:00 PM CST
- Where
- Nicollet forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.350, -94.247 (the zone’s center; the record gives no point)
A period of light snowfall continued for an 18 to 24 hour time span and produced locally 6 to 8 inches.
Winter Storm, Sibley
- When
- January 30, 8:00 PM CST to January 31, 6:00 PM CST
- Where
- Sibley forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.580, -94.232 (the zone’s center; the record gives no point)
A period of light snowfall continued for an 18 to 24 hour time span and produced locally 6 to 8 inches.
Winter Storm, Watonwan
- When
- January 30, 8:00 PM CST to January 31, 6:00 PM CST
- Where
- Watonwan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.978, -94.614 (the zone’s center; the record gives no point)
A period of light snowfall continued for an 18 to 24 hour time span and produced locally 8 to 12 inches.
Winter Storm, Blue Earth
- When
- January 30, 9:00 PM CST to January 31, 6:00 PM CST
- Where
- Blue Earth forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.035, -94.067 (the zone’s center; the record gives no point)
A period of light snowfall continued for an 18 to 24 hour time span and produced locally 6 to 8 inches.
Winter Storm, Faribault
- When
- January 30, 9:00 PM CST to January 31, 6:00 PM CST
- Where
- Faribault forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.674, -93.948 (the zone’s center; the record gives no point)
A period of light snowfall continued for an 18 to 24 hour time span and produced locally 6 to 8 inches.
Winter Storm, Martin
- When
- January 30, 9:00 PM CST to January 31, 6:00 PM CST
- Where
- Martin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.674, -94.551 (the zone’s center; the record gives no point)
A period of light snowfall continued for an 18 to 24 hour time span and produced locally 6 to 8 inches.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Minnesota, January 30 to 31, 201113 events
- Extreme Cold in Montana, January 30 to 31, 20118 events
- Hail and Damaging Wind in Texas, January 30, 2011$3,000 · 1.75 in hail · 7 events
- Heavy Snow in South Dakota, January 30 to 31, 20116 events
- Extreme Cold in Montana, January 30 to 31, 20114 events
- Hail in Arkansas, January 30, 20111 in hail · 4 events
- Winter Weather in California, January 30, 20111 event
- Heavy Snow in Minnesota, January 30 to 31, 20111 event
- Hail in Texas, January 30, 20111.75 in hail · 1 event
- Hail in Arkansas, January 30, 20110.75 in hail · 1 event
- Lake-Effect Snow in Minnesota, January 30 to 31, 20111 event
- Lake-Effect Snow in Wisconsin, January 30 to 31, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 270115, 270118, 270126, 270128, 270117, 270120, 270121, 270123, 270124, 270114, 270122, 270125, 270127, 270113, 270116, 270119.